Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 51, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 8:43 PM CDT for Clay County, Norman County, Polk County, Minnesota; Cass County, Grand Forks County, Traill County, North Dakota. It was in force for 46 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 8:43 PM CDT (01:43 UTC)
- Expired
- Jul 21, 2014, 9:29 PM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Clay County, MN, Norman County, MN, Polk County, MN, Cass County, ND, Grand Forks County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:45 PM CDT | TSTM WND DMG | 7 Ese Thompson, ND | SEVERAL LARGE BRANCHES AND LIMBS BROKEN DOWN IN SHELTER BELTS ACROSS NORTHERN AMERICUS AND BENTRU TOWNSHIPS. |
| Jul 21, 8:49 PM CDT | TSTM WND GST 60 | 7 Se Hillsboro, ND | PEAK WINDS REPORTED AT THE NDAWN STATION 7SE OF HILLSBORO. |
| Jul 21, 8:50 PM CDT | TORNADO 2 | 4 Wnw Eldred, MN | A TORNADO WRAPPED IN HEAVY RAINS AND DAMAGING DOWNBURST WINDS TRACKED FROM NEAR ELDRED...THROUGH SOUTH CROOKSTON AND GENTILLY...TO AROUND 4S OF RED LAKE FALLS BY 925 PM CDT. THE TORNADO SNAPPED OR UPROOTED NUMEROUS TREES ALONG ITS PATH...TORE SECTIONS OF ROOFI |
| Jul 21, 8:51 PM CDT | TORNADO 2 | 4 Wnw Eldred, MN | A TORNADO WRAPPED IN HEAVY RAINS AND DAMAGING DOWNBURST WINDS TRACKED FROM NEAR ELDRED...THROUGH SOUTH CROOKSTON AND GENTILLY...TO AROUND 8 ESE OF RED LAKE FALLS BY 935 PM CDT. THE TORNADO SNAPPED OR UPROOTED NUMEROUS TREES ALONG ITS PATH...TORE SECTIONS OF RO |
| Jul 21, 8:55 PM CDT | FUNNEL CLOUD | 7 W Crookston, MN | FUNNEL CLOUD DESCENDED AND ASCENDED FROM ROTATING WALL CLOUD. RELAYED BY POLK S.O. |
| Jul 21, 8:55 PM CDT | FUNNEL CLOUD | 8 Wsw Crookston, MN | FUNNEL CLOUD DESCENDED AND ASCENDED FROM ROTATING WALL CLOUD. RELAYED BY POLK S.O. |
| Jul 21, 9:00 PM CDT | TSTM WND DMG | 1 Nw Grand Forks, ND | A FEW LARGE TREES SNAPPED ALONG GATEWAY DRIVE. THIRD EPISODE OF DAMAGING WINDS IN THAT AREA FOR THE EVENING. |
| Jul 21, 9:10 PM CDT | TSTM WND DMG | Crookston, MN | MULTIPLE TREES DOWN VICINITY OF BEET PLANT. |
| Jul 21, 9:10 PM CDT | TSTM WND GST 80 | Crookston, MN | PERSONAL WEATHER STATION REPORTED AT LEAST 80 MPH. MULTIPLE 8 INCH DIAMETER TREES DOWN. |
| Jul 21, 9:20 PM CDT | TSTM WND DMG | Crookston, MN | MULTIPLE TREES DOWN VICINITY OF BEET PLANT. |
| Jul 21, 9:20 PM CDT | TSTM WND GST 80 | Crookston, MN | PERSONAL WEATHER STATION REPORTED AT LEAST 80 MPH. MULTIPLE 8 INCH DIAMETER TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.7 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3234 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS53 KFGF 220143
SVRFGF
MNC027-107-119-NDC017-035-097-220245-
/O.NEW.KFGF.SV.W.0051.140722T0143Z-140722T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
843 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN NORTHWEST MINNESOTA...
WESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
WESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
NORTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
EASTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 945 PM CDT
* AT 840 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF THOMPSON TO 10 MILES SOUTH OF
THOMPSON TO 8 MILES SOUTH OF HILLSBORO TO MAPLETON...AND MOVING
EAST AT 20 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GARDNER AROUND 850 PM CDT.
THOMPSON AND ARGUSVILLE AROUND 855 PM CDT.
CALEDONIA AROUND 900 PM CDT.
HARWOOD AROUND 905 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HALSTAD...GRAND FORKS...EAST
GRAND FORKS...MALLORY...FISHER AND DAVIDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM...ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4806 9670 4786 9660 4770 9657 4747 9656
4698 9651 4688 9713 4723 9718 4741 9727
4761 9717 4794 9747
TIME...MOT...LOC 0142Z 251DEG 19KT 4787 9731 4764 9706
4729 9702 4691 9706
HAIL...1.00IN
WIND...80MPH
$$
JR1 follow-up statement
348
WWUS53 KFGF 220229
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
929 PM CDT MON JUL 21 2014
MNC027-107-119-NDC017-035-097-220239-
/O.CAN.KFGF.SV.W.0051.000000T0000Z-140722T0245Z/
NORMAN MN-CASS ND-GRAND FORKS ND-TRAILL ND-CLAY MN-POLK MN-
929 PM CDT MON JUL 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN POLK...NORTHWESTERN
CLAY AND WESTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND
SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...AND
EASTERN TRAILL AND NORTHEASTERN CASS COUNTIES IN SOUTHEAST NORTH
DAKOTA IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4806 9670 4786 9660 4770 9657 4747 9656
4698 9651 4688 9713 4723 9718 4741 9727
4761 9717 4794 9747
TIME...MOT...LOC 0229Z 251DEG 19KT 4795 9696 4772 9671
4737 9667 4699 9671
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:45 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 21, 6:45 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 645 PM CDT MON JUL 21 2014 .UPDATE... ISSUED AT 640 PM CDT MON JUL 21 2014 ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER CHANGES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 315 PM CDT MON JUL 21 2014 CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE FOR THE SHORT TERM. STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG. WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON IN THIS EVENT. LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS IN THE GRIDS FOR THIS EVENING. THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN LAKES COUNTRY LATER TONIGHT. THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN THEY HAVE BEEN THE PAST FEW NIGHTS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 PM CDT MON JUL 21 2014 WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 640 PM CDT MON JUL 21 2014 BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053. MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>032-040. && UPDATE...VOELKER SHORT TERM...JR LONG TERM...JK AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 634 AM CDT MON JUL 21 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 634 AM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY RAINFALL. DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jul 21, 8:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
821 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST 6 W GRAND FORKS 47.92N 97.20W
07/21/2014 M58 MPH GRAND FORKS ND ASOS
PEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL
AIRPORT.
&&
JRITTERLLocal storm report, Jul 21, 8:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
832 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND TRAINED SPOTTER
8 TO 10 INCH TREES DOWNED IN SOUTH GRAND FORKS 32ND AVE
AND LEGEND LANE. TIME APPROXIMATE.
&&
MLUKESLocal storm report, Jul 21, 8:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
835 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 5 NNW GRAND FORKS 47.98N 97.11W
07/21/2014 M61 MPH GRAND FORKS ND MESONET
PEAK WINDS MEASURED AT THE GRAND FORKS NDDOT WIND SENSOR
ALONG I-29.
&&
JRITTERLLocal storm report, Jul 21, 8:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
838 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 4 WNW GREENBUSH 48.72N 96.26W
07/21/2014 E0.88 INCH ROSEAU MN TRAINED SPOTTER
VERY HEAVY RAINS WITH PONDING WATER
&&
MLUKESLocal storm report, Jul 21, 8:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
839 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND PUBLIC
TREE DOWN IN RESIDENTS BACKYARD ON UNIVERSITY AV.
&&
MEWENSLocal storm report, Jul 21, 8:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
841 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 2 E DAZEY 47.19N 98.16W
07/21/2014 M60 MPH BARNES ND MESONET
PEAK WINDS MESURED AT THE DAZEY NDAWN STATION.
&&
JRITTERLThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:48 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 57 min |
| Jul 21, 8:26 PM CDT | Flash Flood Warning | FGF | Polk | 6 hr |
| Jul 21, 8:58 PM CDT | Tornado Warning | FGF | Pennington, Polk, Red Lake | 47 min |
| Jul 21, 9:08 PM CDT | Tornado Warning | FGF | Norman, Polk | 33 min |
| Jul 21, 9:15 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clay, Clearwater, Mahnomen, Marshall and 4 more | 60 min |
| Jul 21, 10:01 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Mahnomen and 3 more | 59 min |
| Jul 21, 10:14 PM CDT | Special Weather Statement | FGF | Grant | 46 min |
| Jul 21, 10:32 PM CDT | Flash Flood Warning | FGF | Marshall, Pennington, Polk, Red Lake | 8 hr |
| Jul 21, 11:01 PM CDT | Special Weather Statement | FGF | Wadena | 29 min |
| Jul 21, 11:10 PM CDT | High Wind Warning | FGF | Mahnomen, Norman, Pennington, Polk, Red Lake | 5 hr |
| Jul 22, 12:08 AM CDT | Areal Flood Advisory | FGF | Beltrami, Lake of the Woods, Roseau | 7 hr |
| Jul 22, 6:28 AM CDT | River Flood Warning | FGF | Marshall | 42 hr |
| Jul 22, 6:28 AM CDT | River Flood Warning | FGF | Marshall | 3 days |
| Jul 21, 7:03 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 27 min |
| Jul 21, 7:26 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Eddy, Griggs, Nelson, Steele | 64 min |
| Jul 21, 7:30 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 60 min |
| Jul 21, 7:38 PM CDT | Tornado Warning | FGF | Eddy, Griggs, Nelson, Steele | 37 min |
| Jul 21, 8:09 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Grand Forks, Griggs, Nelson, Steele and 2 more | 66 min |
| Jul 21, 8:29 PM CDT | Tornado Warning | FGF | Grand Forks | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.